U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

what happens if a man consumes ipecac and laxatives together?

2 doctor answers2 doctors weighed in
Dr. Javed Hussain
Pediatrics 36 years experience
Not much: Ipecac induces vomiting by triggering reflexes in stomach and laxative usually work in intestines. If taken together, ipecac may cause laxative to get vomited.
Dr. James Ferguson
Pediatrics 46 years experience
Bad way to die: Formerly a common feature of most medicine cabinets,ipecac is now considered a drug of abuse.Most pharmacies/stores no longer stock it after poison control studies found it rarely any benefit. Now it is used primarily by those who purge as a habit. It's eventual toxicity to the heart muscle is cumulative. Laxatives just increase the risk of dehydration during purging.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Related questions

A 41-year-old member asked:
1 doctor answer1 doctor weighed in
A 34-year-old member asked:
1 doctor answer6 doctors weighed in
A 44-year-old member asked:
1 doctor answer4 doctors weighed in
A 45-year-old member asked:
1 doctor answer4 doctors weighed in
A 42-year-old member asked:
1 doctor answer3 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 20, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.